CASE REPORTS
LETTER
Add like
Add dislike
Add to saved papers

Type 4 renal tubular acidosis in a kidney transplant recipient.

Biomedical Journal 2016 Februrary
We report a case of a 66-year-old diabetic patient who presented with muscle weakness 2 weeks after kidney transplantation. Her immunosuppressive regimen included tacrolimus, mycophenolate mofetil, and steroids. She was found to have hyperkalemia and normal anion gap metabolic acidosis. Tacrolimus levels were in therapeutic range. All other drugs such as beta blockers and trimethoprim - sulfamethoxazole were stopped. She did not respond to routine antikalemic measures. Further evaluation revealed type 4 renal tubular acidosis. Serum potassium levels returned to normal after starting sodium bicarbonate and fludrocortisone therapy. Though hyperkalemia is common in kidney transplant recipients, determining exact cause can guide specific treatment.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app